MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; TIBIAL INSERT PS FIX S.3 / 12 MM

MEDACTA INTERNATIONAL SA GMK PRIMARY TOTAL KNEE SYSTEM; TIBIAL INSERT PS FIX S.3 / 12 MM
Model Number 02.07.0312PSF
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
The screw of the posterior-stabilized insert fractured during tightening with the torque limiter (reported use of a 3.5 nm torque limiter).The screw head detached, while the remaining fragment stayed inside the insert.The procedure was completed without removing the retained portion.
 
Additional Manufacturer Narrative
Batch review performed on 20 march 2026.Lot 2514843: (b)(4) items manufactured and released on 09-sep-2025.Expiration date: 17-aug-2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Considering the seminished lot of the screw only: fixing screw for ps fixing tibial insert lot.2427983: 1000 pieces manufactured on 03-jan-2025.At least 600 inserts with this screw lot have been already sold and no similar issue has been reported.Preliminary investigation performed by r&d project manager based on the provided picture.A picture of a broken screw was provided for assessment.Based on the image alone, it is not possible to determine the cause of the failure or draw any technical conclusions.A more detailed evaluation can be conducted once the physical part is returned for inspection.
 
Additional Manufacturer Narrative
Fu1: - device not available - investigation modified investigation performed by r&d project manager based on the provided picture: based on the information available, including the photographic evidence provided, the screw seems broken right at the beginning of the threaded section.The reported event appears to be an isolated and rare occurrence.It has been confirmed that other screws from the same manufacturing lot have been successfully implanted without any reported issues, supporting the absence of a systematic product-related concern.Although it has been confirmed that the proper torque limiter was used during the procedure, other contributing factors may have played a role in the screw breakage, including possible suboptimal alignment between the screw and the threaded hole during insertion.Such conditions may generate localized stress on the component during screwing.As the affected components will not be available for further inspection or laboratory analysis, it is not possible to determine or conclusively confirm the exact root cause of the event based on the currently available evidence.- conclusion based on the information available, no definitive root cause can be established.Case-specific application factors, such as possible suboptimal alignment during screw insertion, may have contributed to the reported screw breakage, but no confirmation can be made for this case.The device history record review does not indicate any potentially related manufacturing issue.

Brand Name
GMK PRIMARY TOTAL KNEE SYSTEM
Common Device Name
TIBIAL INSERT PS FIX S.3 / 12 MM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key24762680
Report Number3005180920-2026-00277
Device Sequence Number21401758
Product Code JWH
UDI-Device Identifier07630030817168
UDI-Public07630030817168
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.07.0312PSF
Device Lot Number2514843
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/02/2026
Supplement Report FDA Received Date05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age46 YR
Patient SexFemale